Flood, Suwannee
- When
- September 9, 11:00 AM EST
- Where
- Suwannee forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.196, -82.991 (the zone’s center; the record gives no point)
15 to 20 roads remain closed countywide due to flooding.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
15 to 20 roads remain closed countywide due to flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 9, 8:30 AM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT THU SEP 9 2004 PATCHY DENSE FOG AND LOW CLOUDS OVER PARTS OF THE AREA THIS MORNING. FOG STARTING TO LIFT SO WILL UPDATE AND REMOVE WORDING. COLD FRONT OVER CENTRAL GA WITH TROUGHING OVER N FL HAS OUR AREA IN A LIGHT SW FLOW. BEST MOISTURE IS OVER SE HALF OF AREA WHERE A FEW SHOWERS HAVE DEVELOPED THIS MORNING. SCATTERED POPS WILL BE OVER NE FL THIS AFTERNOON WITH LESSER COVERAGE IN SE GA WHERE AIR IS DRIER ALOFT. WITH LIGHT WINDS...EAST COAST SEABREEZE WILL FORM AND MOVE INLAND AIDING THUNDERSTORM DEVELOPMENT. CURRENT FORECAST LOOKS GOOD. MARINE...LIGHT S-SW FLOW WILL CONTINUE WITH SEAS AROUND 2-3 FEET THROUGH TONIGHT. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && MZ/ARS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 603 AM EDT THU SEP 9 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 603 AM EDT THU SEP 9 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...AREAL FLOOD WARNING REMAINS IN EFFECT THROUGH 3 PM THIS AFTERNOON FOR PORTIONS OF THE SUWANNEE VALLEY AND INTERIOR SOUTH GEORGIA... ...SEVERAL RIVERS CONTINUE ABOVE FLOOD STAGE... PORTIONS OF SEVERAL COUNTIES ARE EXPERIENCING FLOODING...THEREFORE A FLOOD WARNING IS IN EFFECT FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. PLEASE REFER TO THE LATEST FLOOD WARNING FOR MORE INFORMATION. IN ADDITION...SOME AREA RIVERS ARE ALREADY IN FLOOD. SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ALONG A STALLED FRONTAL ZONE ACROSS NORTHEAST FLORIDA. STORM MOVEMENT WILL GENERALLY BE TO THE EAST NORTHEAST AT 15 TO 20 MPH. LOCALLY HEAVY RAINFALL IS STILL POSSIBLE WITH SOME OF THE HEAVIER STORMS...AS WELL AS WIND GUSTS UP TO 50 MPH...MAINLY DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...AREA RIVERS WILL CONTINUE AT OR ABOVE FLOOD STAGE... ADDITIONAL RIVERS WILL GO INTO FLOOD STAGE OVER THE NEXT FEW DAYS. SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. HURRICANE IVAN MAY POSE A POTENTIAL THREAT TO THE FORECAST AREA EARLY NEXT WEEK...BUT IT IS TOO SOON TO DETERMINE THE EXACT FORECAST TRACK AT THIS TIME. PLEASE CONTINUE TO MONITOR THE LATEST TRACK OF IVAN FROM THE NATIONAL HURRICANE CENTER. OTHERWISE...SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT REQUESTED...PLEASE RELAY ANY REPORTS OF FLOODING OR DAMAGE TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420567.